Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 25, 1998, 1:59 AM CDT for Pecos County, Terrell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1998, 1:59 AM CDT (06:59 UTC)
- Expired
- Aug 25, 1998, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Pecos County, TX, Terrell County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 250700 FFWMAF TXC371-443-251100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 159 AM CDT TUE AUG 25 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EASTERN PECOS COUNTY IN WESTERN TEXAS NORTHERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 600 AM CDT * AT 150 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER AND JUST SOUTH OF SHEFFIELD...MOVING SLOWLY NORTH. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING AROUND HIGHWAY 349 NEAR AND JUST SOUTH OF SHEFFIELD THROUGH 600 AM CDT. BE ESPECIAPLLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:34 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 9:34 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 934 PM CDT MON AUG 24 1998 LATEST SATELLITE IMAGERY AND SURFACE DATA INDICATE MOST IDENTIFIABLE CIRCULATION IS IN N TERRELL COUNTY AND APPEARS TO HAVE AN EWD MOVEMENT. KMAF 88D SHOWS ISOLD CELLS ATTEMPTING TO DEVELOPING ACROSS MARFA PLATEAU AND NEAR CENTER OF LOW IN TERRELL COUNTY WITH DEEPEST/ MOST INTENSE CONVECTION SW OF KDRT. 00Z RUC SUGGEST DRIER MID LEVEL AIR IS BEING WRAPPED AROUND MID LEVEL LOW CENTER ACROSS PECOS COUNTY WITH WATER VAPOR IMAGERY PROVIDING CONFIRMATION. THEREFORE NOT EXCITED ABOUT THE POSSIBILITY OF STORMS N OF THE PECOS. SYSTEM NOT AS WELL DEFINED/ORGANIZED AS PREVIOUS TWO NIGHTS WITH STRONGEST CONVECTION NOW FOUND S OF LOW (WHICH HASNT BEEN THE CASE). QUESTION IS WILL THE SYSTEM PULSE AGAIN TONIGHT. ONE COULD INTERPRET THE 7H RUC DATA AS AN INDICATION THAT IT WILL AND OTHER THAN PERSISTENCE THATS WHAT ILL BASE IT ON. SO WOULD OPT TO CONTINUE FFA FOR TERRELL COUNTY. COORD WITH KLBB. GPM/MDW
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:55 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Aug 25, 9:18 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Aug 25, 9:39 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Aug 25, 10:58 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 25, 12:34 PM CDT | Flash Flood Warning | MAF | Reagan | 116 min |
| Aug 25, 2:11 PM CDT | Flash Flood Warning | MAF | Pecos | 109 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.